South Carolina, 2012Damaging Winds in South Carolina, August 19, 2012
August 19, 2012 · NWS CHS · 2 events in 2 counties and zones
With a high amplitude long wave trough aloft, and with a cold front positioned to the north, scattered severe thunderstorms developed in the late morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 5
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a high amplitude long wave trough aloft, and with a cold front positioned to the north, scattered severe thunderstorms developed in the late morning and early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 19, 11:07 AM EST, 8 minutes earlier.
Area forecast discussion, Aug 19, 11:07 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR MUCH OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...
.SYNOPSIS...
A WEAK COLD FRONT WILL LINGER JUST NORTH AND WEST OF THE AREA
THROUGH TUESDAY...THEN MOVE OFFSHORE AND DISSIPATE BY WEDNESDAY AS
A WEAK AREA OF HIGH PRESSURE BUILDS INTO THE NORTHEAST STATES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE TSTM WATCH NUMBER 585 REMAINS IN EFFECT UNTIL 6 PM. LINE OF
TSTMS WITH A HISTORY OF WIND DAMAGE CONTINUES TO MARCH EAST ACROSS
MAINLY SOUTHEAST SOUTH CAROLINA. THE LINE HAS BEEN SHOWING
OCCASIONAL BOWING SEGMENTS WITH REAR INFLOW JET SIGNATURES AS IT
MOVES EAST AND WILL EVENTUALLY MOVE ACROSS MUCH OF THE CORRIDOR
EAST OF A WALTERBORO-BEAUFORT LINE...INCLUDING THE CHARLESTON
METRO AREA. HAVE UPDATED GRIDS/TEXT PRODUCTS TO REFLECT GOING
TEMPERATURE AND RADAR TRENDS. ACTIVITY OVER NORTHERN FLORIDA AND
FAR SOUTHERN GEORGIA IS STEADILY EXPANDING NORTH. LOOKS TO BE A
WET DAY FOR MANY AREAS THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
DEEP UPPER LEVEL TROUGHING WILL PERSIST TONIGHT...WHILE AT THE
SURFACE A WAVE OF LOW PRESSURE WILL SHIFT OFF THE MID-ATLANTIC
COAST CAUSING A COLD FRONT TO DROP TOWARD THE AREA FROM THE NORTH.
THE PRESENCE OF THE FRONT...DEEP LAYERED MOISTURE AND SEVERAL
PASSING SHORT WAVE DISTURBANCES WILL BE ENOUGH TO SUPPORT A CHANCE
OF SHOWERS AND THUNDERSTORMS TONIGHT. LOWS WILL BE IN THE LOWER TO
MID 70S WITH EXTENSIVE CLOUD COVER LIKELY TO PERSIST THROUGH THE
NIGHT.
MONDAY THROUGH TUESDAY...THE UPPER TROUGH WILL MAINTAIN CONTROL
ACROSS THE EASTERN HALF OF THE UNITED STATES WHILE ITS ASSOCIATED
COLD FRONT REMAINS IN THE VICINITY OF THE FORECAST AREA. SEVERAL
FACTORS INDICATE PERIODS OF VERY WET CONDITIONS WILL PERSIST THROUGH
THE PERIOD. MODELS HAVE BEEN CONSISTENTLY SHOWING PWATS AROUND 2
INCHES...IF NOT HIGHER...AS A PERSISTENT SOUTHWESTERLY FLOW ALLOWS
PLENTY OF DEEP TROPICAL MOISTURE TO STREAM ACROSS THE SOUTHEAST.
ALSO...THE UPPER JET WILL EXTEND FROM THE MISSISSIPPI VALLEY UP TO
THE NEW ENGLAND AREA WITH THE 100+ KNOT JET JUST NORTHWEST OF THE
AREA. THIS WILL PROVIDE DECENT LIFT AND AMPLE AMOUNTS OF UPPER LEVEL
DIVERGENCE. CAN NOT RULE OUT AN ISOLATED STRONG TO SEVERE
STORM....BUT WITH SHOWALTER INDICES GENERALLY POSITIVE AND LIFTED
INDICES AROUND -3C...THE SEVERE THREAT APPEARS LOW. ALSO...PLENTY OF
CLOUD COVERAGE WILL AID IN KEEPING MAX TEMPERATURES A FEW DEGREES
BELOW SEASONAL NORMALS WHICH WILL ALSO HINDER THE SEVERE POTENTIAL.
TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 80S BOTH AFTERNOONS
WITH LOW TEMPERATURES DIPPING INTO THE UPPER 60S FAR INLAND AND LOW
70S CLOSER TO THE COAST.
TUESDAY NIGHT THROUGH WEDNESDAY...HEIGHTS WILL SLOWLY BEGIN TO RISE
AS THE UPPER TROUGH STARTS TO WEAKEN. AS THE SURFACE...THE COLD
FRONT WILL PUSH OFFSHORE PRIOR TO DISSIPATING ON WEDNESDAY. MODELS
SHOW A WEAK SHORT WAVE SWINGING ALONG THE WEAKENING TROUGH AXIS...
LIKELY PASSING JUST NORTH OF THE AREA. PWATS WILL TREND DOWNWARD ON
WEDNESDAY...BUT WITH PASSING SHORT WAVE ENERGY...WILL MAINTAIN CHANCE POPS
EVERYWHERE WITH THE HIGHEST POTENTIAL ALONG COASTAL COUNTIES AND THE
NEIGHBORING WATERS. THIS IS WHERE BETTER SURFACE CONVERGENCE WILL
EXIST. HIGH TEMPERATURES WILL ONCE AGAIN TOP OUT IN THE MID TO UPPER
80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE WEAKENING UPPER TROUGH WILL STRUGGLE IN MAINTAINING ITS HOLD
OVER THE EASTERN HALF OF THE UNITED STATES THROUGH THE EXTEND
PERIOD. HEIGHTS WILL CONTINUE TO RISE AS THE UPPER RIDGE OVER
CENTRAL UNITED STATES PUSHES EASTWARD. AS THE SURFACE...HIGH
PRESSURE WILL BUILD OVER THE REGION BY LATE WEEK. THIS PATTERN WILL
BE MUCH LESS PRODUCTIVE AT PRODUCING PRECIPITATION...BUT WITH A
PREVAILING ONSHORE FLOW...EXPECT PERIODS OF ISOLATED TO SCATTERED
CONVECTION TO DEVELOP...MAINLY DURING THE TRADITIONAL LATE
AFTERNOON/EARLY EVENING HOURS. TEMPERATURES WILL REMAIN NEAR
SEASONAL NORMALS...IF NOT THEN SLIGHTLY BELOW. OVERALL...EXPECT HIGH
TEMPERATURES IN THE MID TO UPPER 80S AND LOW TEMPERATURES IN THE MID
TO UPPER 60S INLAND AND LOW 70S CLOSER TO THE COAST.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
DRY CONDITIONS WITH VFR CEILINGS/VISIBILITIES ARE EXPECTED TO
PREVAIL AT KCHS AND KSAV THROUGH MID-MORNING. THEN...SHOWERS AND
THUNDERSTORMS WILL DEVELOP AS AN UPPER LEVEL DISTURBANCE INTERACTS
WITH A VERY MOIST AND UNSTABLE AIRMASS. THE POTENTIAL FOR
CONVECTION AT THE TERMINALS APPEARS BEST FROM LATE MORNING INTO
THE EARLY EVENING AND HAVE INCLUDED VICINITY THUNDERSTORMS AND A CB
GROUP DURING THIS TIME PERIOD. A TEMPO GROUP FOR THUNDERSTORMS HAS
ALSO BEEN INCLUDED AT KCHS FROM 15-18Z WHEN UPSTREAM CONVECTION
IS TIMED TO MOVE ACROSS THE TERMINAL. REDUCTIONS IN
CEILINGS/VISIBILITIES TO SUB-VFR LEVELS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT IMPACT THE TERMINALS. THERE IS SOME SUGGESTION
WITH THE LATEST GUIDANCE THAT MVFR OR LOWER CEILINGS ARE POSSIBLE
LATE TONIGHT ONCE CONVECTION TAPERS OFF.
EXTENDED AVIATION OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE DURING
THE EARLY MORNING HOURS MONDAY AND TUESDAY AS PLENTY OF MOISTURE
RESIDES ACROSS THE AREA. OTHERWISE...SCATTERED CONVECTION MAY BRING
VSBYS DOWN TO MVFR/IFR FOR SHORT PERIODS OF TIME EACH AFTERNOON AND
EVENING.
&&
.MARINE...
A FRONT WILL REMAIN NEARLY STATIONARY NORTHWEST OF THE AREA
TODAY THROUGH TONIGHT...KEEPING A SYNOPTIC SOUTHWEST FLOW IN
PLACE. A WAVE OF LOW PRESSURE TRACKING ALONG THE FRONT WILL CAUSE
LOW LEVEL WINDS TO INCREASE THIS AFTERNOON INTO THIS EVENING...AND
AS A RESULT WINDS AT THE SURFACE COULD INCREASE UPWARDS OF 15-20
KT AT TIMES...HIGHEST OVER THE SOUTH CAROLINA NEAR SHORE WATERS
AND OUTER GEORGIA WATERS. SEAS WILL GENERALLY REMAIN 2-3 FT
THROUGH TONIGHT.
A COLD FRONT WILL APPROACH THE MARINE AREA THROUGH EARLY NEXT WEEK
PRIOR TO DISSIPATING BY WEDNESDAY. OVERALL...EXPECT CONDITIONS TO REMAIN
BELOW SMALL CRAFT CRITERIA...BUT AS THE FRONT NEARS...THE TIGHTENING
PRESSURE GRADIENT WILL LIKELY RESULT IN BRIEF SURGES OF ELEVATED
WINDS AND SEAS. GENERALLY...EXPECT WINDS TO BE NO MORE THAN 15 TO 20
KNOTS AND SEAS NO HIGHER THAN 3 TO 4 FEET THROUGH TUESDAY.
THEREAFTER...MORE TRANQUIL CONDITIONS WILL PERSIST AS HIGH PRESSURE
DEVELOPS INLAND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...JHP/JAQ
LONG TERM...JHP
AVIATION...JHP/JAQ
MARINE...JHP/JAQ
Hazardous weather outlook, Aug 19, 9:49 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 AM EDT SUN AUG 19 2012
AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ042>045-047>052-201500-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1049 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099-100-114-115-SCZ040-201500-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
1049 AM EDT SUN AUG 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-201500-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1049 AM EDT SUN AUG 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE
GEORGIA OFFSHORE WATERS THIS AFTERNOON. REMAIN ALERT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 9:54 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 AM EDT SUN AUG 19 2012
GAZ088-100-101-114>116-SCZ040-042-047-191600-
ALLENDALE-BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND
JASPER-SCREVEN-TATTNALL-
1054 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
EVANS...BULLOCH...ALLENDALE...EFFINGHAM...HAMPTON...BRYAN AND JASPER
COUNTIES THROUGH NOON EDT...
AT 1051 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF SHIRLEY TO SHAWNEE TO CLAXTON EVANS COUNTY AIRPORT...MOVING EAST
AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...CLAXTON...CLYO...DAISY...DENMARK...EBENEZER...EGYPT...GUYTON...
HAGAN...KILDARE...MARLOW...NEVILS...NEWINGTON...PINEORA...RINCON...
SHAWNEE...SPRINGFIELD...STILLWELL...STILSON...ALMEDA INTERSECTION...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...
GARNETT...GIFFORD...GILLISONVILLE...GRAHAMVILLE...GRAYS...HAMPTON...
HARDEEVILLE...LAKE WARREN STATE PARK...LENA...LURAY...
MCPHERSONVILLE...PINELAND...PURYSBURGH...RIDGELAND...ROBERTVILLE...
SCOTIA...SHIRLEY...SWITZERLAND...TARBORO...TILLMAN AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3210 8204 3243 8153 3285 8150 3289 8104
3266 8087 3260 8085 3227 8106
TIME...MOT...LOC 1454Z 259DEG 37KT 3278 8137 3245 8139
3218 8182Special weather statement, Aug 19, 10:30 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EDT SUN AUG 19 2012
SCZ043>045-191615-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
1130 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 1215 PM EDT...
AT 1129 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
HARLEYVILLE TO FRANCIS BEIDLER FOREST TO SIDNEY...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...HARLEYVILLE...
NORTHERN LAKE MOULTRIE...RIDGEVILLE AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3345 7989 3315 8015 3294 8070
3321 8046 3332 8054 3333 8052 3334 8050
3329 8048 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3350 8013
TIME...MOT...LOC 1530Z 242DEG 29KT 3352 8054 3326 8037
3305 8054Local storm report, Aug 19, 10:40 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 AM EDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG RINCON 32.30N 81.24W
08/19/2012 EFFINGHAM GA 911 CALL CENTER
THE EFFINGHAM COUNTY 911 CALL CENTER RELAYED A REPORT
OF A POWER LINE DOWN ALONG LONG BRIDGE ROAD.
&&
EVENT NUMBER CHS1200698
DPBSpecial weather statement, Aug 19, 10:52 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 AM EDT SUN AUG 19 2012
SCZ042-043-047>049-051-191630-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
1152 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 1230 PM EDT...
AT 1151 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
POCOTALIGO TO HARDEEVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BURTON...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...DALE...EARLY
BRANCH...GARDENS CORNER...GRAHAMVILLE...GREEN POND...HARDEEVILLE...
HENDERSONVILLE...ISLANDTON...JASPER...LADYS ISLAND...LAUREL BAY...
LEMON ISLAND...MCPHERSONVILLE...MILEY...OLD HOUSE...PARRIS ISLAND...
POCOTALIGO...PORT ROYAL...RIDGELAND...RITTER...ROSE HILL...ROUND O...
RUFFIN...SHELDON...SHELL POINT...SUN CITY...SWITZERLAND...
WALTERBORO...WHITE HALL AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3305 8056 3266 8045 3232 8067 3224 8111
3260 8093 3299 8105
TIME...MOT...LOC 1552Z 262DEG 24KT 3292 8091 3261 8082
3228 8103Special weather statement, Aug 19, 11:03 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1203 PM EDT SUN AUG 19 2012
GAZ116-118-119-191645-
COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
1203 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES THROUGH 1245 PM EDT...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...6 MILES NORTH OF DANIEL...MOVING EAST AT 25
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY...
POOLER...PORT WENTWORTH...RICHMOND HILL...SANDFLY...SAVANNAH...
SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3206 8143 3223 8118 3222 8113 3219 8111
3217 8111 3216 8113 3215 8111 3214 8112
3211 8111 3209 8106 3210 8101 3209 8099
3194 8094 3191 8138
TIME...MOT...LOC 1604Z 262DEG 23KT 3201 8135Special weather statement, Aug 19, 11:08 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 PM EDT SUN AUG 19 2012
SCZ045-191645-
INLAND BERKELEY-
1208 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 1245 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3310 8017 3331 8026 3342 8023 3346 8018
3346 8015 3348 8016 3351 8013 3350 7998
3335 7976 3333 7975 3330 7969
TIME...MOT...LOC 1608Z 251DEG 26KT 3327 8012Thunderstorm Wind, Berkeley
- When
- August 19, 11:15 AM EST to 11:16 AM EST
- Where
- Berkeley County, 2.37 mi SSW of Mc Beth
- Measured
- 55 kt (63 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 5 indirect
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.240, -79.990
Thunderstorm winds capsized a pontoon boat on Lake Moultrie near the Pinopolis Dam. Six people were thrown into the water. Law enforcement has confirmed one death (indirect) and five injuries (indirect).
Thunderstorm Wind, Charleston
- When
- August 19, 12:12 PM EST to 12:13 PM EST
- Where
- Charleston County, 0.9 mi SW of Ashley Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 32.810, -80.030
Charleston County 911 call center reported a tree down near the intersection of Orleans Road and Savage Road in West Ashley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 19, 20121 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, August 19, 2012$25,000 · 52 kt wind · 6 events
- Flash Flood in Arizona, August 19, 2012$20,000 · 1 event
- Hail in New Mexico, August 19, 20121.25 in hail · 9 events
- Heavy Rain in Florida, August 19 to 20, 20127 events
- Hail in Ohio, August 19, 20121 in hail · 4 events
- Flash Flooding and Damaging Wind in North Carolina, August 19, 2012$1,000 · 50 kt wind · 3 events
- Marine Hail in Lake Michigan, August 19, 20120.88 in hail · 2 events
- Damaging Wind in Georgia, August 19, 2012$1,000 · 50 kt wind · 1 event
- Damaging Wind in North Carolina, August 19, 2012$3,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 19, 20121 event
- Tornado in North Carolina, August 19, 2012EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410535, 410536.